Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 48, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 30, 2007, 5:26 PM CDT for Val Verde County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2007, 5:26 PM CDT (22:26 UTC)
- Expired
- Mar 30, 2007, 6:07 PM CDT
- In force
- 41 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 88 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 5:25 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.4 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1603 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 555 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 302227 SVREWX TXC465-302330- /O.NEW.KEWX.SV.W.0048.070330T2226Z-070330T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 526 PM CDT FRI MAR 30 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITIES OF...LOMA ALTA...COMSTOCK... * UNTIL 630 PM CDT * AT 524 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR COMSTOCK...AND MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LOMA ALTA BY 620 PM CDT... A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. LAT...LON 2976 10130 2954 10120 2956 10070 2996 10069 $$
1 follow-up statement
000 WWUS54 KEWX 302307 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 606 PM CDT FRI MAR 30 2007 TXC465-302316- /O.CAN.KEWX.SV.W.0048.000000T0000Z-070330T2330Z/ VAL VERDE TX- 606 PM CDT FRI MAR 30 2007 ...THE SEVERE THUNDERSTORM WARNING FOR VAL VERDE COUNTY IS CANCELLED... AT 606 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THAT THE STORM THAT PROMPTED THE WARNING HAD DECREASED IN INTENSITY AND WAS NO LONGER SEVERE...BUT STILL PRODUCING HEAVY RAIN. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SATURDAY MORNING FOR SOUTH CENTRAL TEXAS. LAT...LON 2976 10130 2954 10120 2956 10070 2996 10069 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 4:05 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Mar 30, 4:05 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 405 PM CDT FRI MAR 30 2007 .DISCUSSION... SORRY FOR THE LATE DISCUSSION TODAY...OBVIOUSLY BUSY WITH ONGOING SEVERE STORMS AND FLOODING SINCE 10 AM. THE MAIN FORECAST ISSUES ARE THE SEVERE THREAT THIS EVENING...HEAVY RAIN/FLOOD THREAT OVERNIGHT...THEN PROSPECTS FOR MORE RAIN NEXT WEEK. THE 12Z NCEP MODELS ARE IN FAIR AGREEMENT...AND THE GFS/CANADIAN/4.5KM WRF ARE IN GENERAL AGREEMENT WITH CONVECTIVE EVOLUTION OVERNIGHT. IN SHORT...THE SEVERE THREAT WILL CONTINUE UNTIL EARLY EVENING FOR THE FAR NORTHWEST COUNTIES AND WESTERN HILL COUNTRY. THE TORNADO WATCHES WILL LIKELY EXPIRE ON TIME AT 6 PM. THERE COULD BE A FEW MORE ISOLATED SEVERE REPORTS THIS EVENING...BUT THE SEVERE THREAT SHOULD SUBSTANTIALLY END AFTER SUNSET. THE DISCRETE STORMS SHOULD CONGEAL INTO A LINEAR MCS AND SWEEP ACROSS THE CENTRAL AND EASTERN PORTIONS OF THE CWA...INCLUDING THE AUSTIN/SAN ANTONIO METROS AND I-35 CORRIDOR...OVERNIGHT. WE EXPECT RAINFALL TO AVERAGE 1 TO 3 INCHES...WITH ISOLATED AMOUNTS UP TO 6 INCHES POSSIBLE. THUS THE FLASH FLOOD THREAT WILL CONTINUE AND THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH 7 AM SATURDAY. OTHERWISE...EXPECT RETURN FLOW TO REDEVELOP MONDAY...AND THE LIKELIHOOD FOR ADDITIONAL MODERATE TO HEAVY RAIN NEXT TUE-THU. I BROAD-BRUSHED THIS FOR NOW...AS CLIMATOLOGY AND THE PAST FEW EVENTS SHOW THAT THE MODELS ARE GENERALLY HORRENDOUS WITH PATTERN CHANGES AND THE MESOSCALE DETAILS IN THE DAY 4-7 RANGE. THE BASIC FORECAST IS MILD AND HUMID WITH A GOOD CHANCE OF RAIN MID- WEEK...THEN COOLER LATE NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 55 72 53 82 59 / 90 30 - - - AUSTIN BERGSTROM INTL AIRPORT 57 71 44 81 54 / 90 40 - - - DEL RIO INTL AIRPORT 58 81 56 80 62 / 60 - 0 - - SAN ANTONIO INTL AIRPORT 59 72 50 81 60 / 90 30 - - 10 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY... LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE... VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 26/02
Hazardous weather outlook, Mar 30, 5:11 AM CDT, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 511 AM CDT FRI MAR 30 2007 TXZ171>173-183>194-202>209-217>225-228-311015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 511 AM CDT FRI MAR 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THE IS A SLIGHT TO MODERATE RISK FOR SEVERE THUNDERSTORMS...HEAVY RAINS AND FLASH FLOODING ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. A FLASH FLOOD WATCH IS IN EFFECT. THE SEVERE WEATHER THREAT WILL BE IN THE FORM OF LARGE HAIL AND POSSIBLE TORNADOES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO THIS EVENING.
In the hours before
Local storm report, Mar 30, 12:05 PM CDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1205 PM CDT FRI MAR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM HEAVY RAIN TARPLEY 29.63N 99.28W
03/30/2007 M4.00 INCH BANDERA TX CO-OP OBSERVER
OVER 4 INCHES OF RAIN IN 20 TO 30 MINUTES.
1003 AM TORNADO 14 W WIMBERLEY 29.99N 98.34W
03/30/2007 COMAL TX LAW ENFORCEMENT
CONFIRMED TOUCH DOWN ON MOUNT SHARP ROAD.
1120 AM FLASH FLOOD DRIPPING SPRINGS 30.19N 98.09W
03/30/2007 HAYS TX LAW ENFORCEMENT
MUCH OF HWY 290 UNDER WATER TO AS MUCH AS SIX INCHES DEEP
ON BELL SPRINGS ROAD.
&&
DCLocal storm report, Mar 30, 12:46 PM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1246 PM CDT FRI MAR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM HEAVY RAIN CENTER POINT 29.93N 99.03W
03/30/2007 E0.00 INCH KERR TX LAW ENFORCEMENT
2.30 INCHES OF RAIN IN ONE HOUR.
1010 AM HAIL 12 WNW WIMBERLEY 30.06N 98.29W
03/30/2007 M0.88 INCH HAYS TX TRAINED SPOTTER
JUST OFF FM 2325.
&&
DCLocal storm report, Mar 30, 3:10 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
310 PM CDT FRI MAR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND GST 3 S MARBLE FALLS 30.54N 98.27W
03/30/2007 E0 MPH BURNET TX TRAINED SPOTTER
SPOTTER ESTIMATED 3 INCHES OF RAINFALL RATE AND WINDS 40
MPH WITH GUSTS TO NEAR 50 MPH.
0240 PM FLASH FLOOD 5 S BURNET 30.69N 98.23W
03/30/2007 BURNET TX LAW ENFORCEMENT
SOME HIGHWAYS IN BURNET COUNTY CLOSED, PARK ROAD 4 AND FM
1431, PLUS PEA SIZE HAIL.
&&
PMLocal storm report, Mar 30, 4:09 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
409 PM CDT FRI MAR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 AM TORNADO 14 W WIMBERLEY 29.99N 98.34W
03/30/2007 COMAL TX LAW ENFORCEMENT
CONFIRMED TOUCH DOWN ON MOUNT SHARP ROAD.
1010 AM HAIL 12 WNW WIMBERLEY 30.06N 98.29W
03/30/2007 M0.88 INCH HAYS TX TRAINED SPOTTER
JUST OFF FM 2325.
1020 AM FLASH FLOOD BLANCO 30.10N 98.42W
03/30/2007 BLANCO TX LAW ENFORCEMENT
HWY 32 AND CR 165 ARE COVERED BY WATER.
1028 AM HAIL DRIPPING SPRINGS 30.19N 98.09W
03/30/2007 M1.75 INCH HAYS TX LAW ENFORCEMENT
1030 AM TORNADO SW DRIPPING SPRINGS 30.19N 98.09W
03/30/2007 HAYS TX LAW ENFORCEMENT
UNCONFIRMED TOUCH DOWN.
1033 AM FLASH FLOOD BLANCO 30.10N 98.42W
03/30/2007 BLANCO TX LAW ENFORCEMENT
HWY 165 CLOSED.
1115 AM HEAVY RAIN TARPLEY 29.63N 99.28W
03/30/2007 M4.00 INCH BANDERA TX CO-OP OBSERVER
OVER 4 INCHES OF RAIN IN 20 TO 30 MINUTES.
1120 AM FLASH FLOOD DRIPPING SPRINGS 30.19N 98.09W
03/30/2007 HAYS TX LAW ENFORCEMENT
MUCH OF HWY 290 UNDER WATER TO AS MUCH AS SIX INCHES DEEP
ON BELL SPRINGS ROAD.
1150 AM HEAVY RAIN CENTER POINT 29.93N 99.03W
03/30/2007 E0.00 INCH KERR TX LAW ENFORCEMENT
2.30 INCHES OF RAIN IN ONE HOUR.
0150 PM TSTM WND GST 3 S MARBLE FALLS 30.54N 98.27W
03/30/2007 E0.00 MPH BURNET TX TRAINED SPOTTER
SPOTTER ESTIMATED 3 INCHES OF RAINFALL RATE AND WINDS 40
MPH WITH GUSTS TO NEAR 50 MPH.
0240 PM FLASH FLOOD 5 S BURNET 30.69N 98.23W
03/30/2007 BURNET TX LAW ENFORCEMENT
SOME HIGHWAYS IN BURNET COUNTY CLOSED, PARK ROAD 4 AND FM
1431, PLUS PEA SIZE HAIL.
&&
PMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 3:54 AM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 27 hr |
| Mar 30, 7:11 AM CDT | Flash Flood Warning | EWX | Medina | 3 hr |
| Mar 30, 9:39 AM CDT | Severe Thunderstorm Warning | EWX | Blanco, Comal, Hays | 36 min |
| Mar 30, 9:55 AM CDT | Tornado Warning | EWX | Blanco, Comal, Hays | 35 min |
| Mar 30, 10:26 AM CDT | Tornado Warning | EWX | Hays | 19 min |
| Mar 30, 10:28 AM CDT | Flash Flood Warning | EWX | Blanco, Hays, Travis, Williamson | 4 hr |
| Mar 30, 10:28 AM CDT | Flash Flood Warning | EWX | Blanco, Hays, Travis | 4 hr |
| Mar 30, 10:35 AM CDT | Flash Flood Warning | EWX | Bexar, Medina | 4 hr |
| Mar 30, 10:43 AM CDT | Severe Thunderstorm Warning | EWX | Hays, Travis | 11 min |
| Mar 30, 11:08 AM CDT | Severe Thunderstorm Warning | EWX | Bandera | 37 min |
| Mar 30, 11:19 AM CDT | Flash Flood Warning | EWX | Bandera | 4 hr |
| Mar 30, 11:27 AM CDT | Severe Thunderstorm Warning | EWX | Kerr | 33 min |
| Mar 30, 11:50 AM CDT | Severe Thunderstorm Warning | EWX | Kendall, Kerr | 25 min |
| Mar 30, 12:11 PM CDT | Severe Thunderstorm Warning | EWX | Kendall | 21 min |
| Mar 30, 12:20 PM CDT | Flash Flood Warning | EWX | Bastrop | 2 hr |
| Mar 30, 12:38 PM CDT | Flash Flood Warning | EWX | Gillespie | 112 min |
| Mar 30, 12:54 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 36 min |
| Mar 30, 1:20 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 25 min |
| Mar 30, 1:38 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Llano | 31 min |
| Mar 30, 1:54 PM CDT | Flash Flood Warning | EWX | Burnet | 3 hr |
| Mar 30, 2:21 PM CDT | Flash Flood Warning | EWX | Llano | 3 hr |
| Mar 30, 3:07 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 68 min |
| Mar 30, 4:12 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 78 min |
| Mar 30, 4:39 PM CDT | Tornado Warning | EWX | Val Verde | 51 min |
| Mar 30, 5:18 PM CDT | Tornado Warning | EWX | Edwards | 42 min |
| Mar 30, 5:57 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 63 min |
| Mar 30, 6:19 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Real, Uvalde | 56 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.